Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 80, NWS Tallahassee, FL

June 16, 2018Jefferson County, Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2018, 1:28 PM EDT for Jefferson County, Leon County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2018, 1:28 PM EDT (17:28 UTC)
Expired
Jun 16, 2018, 1:48 PM EDT
In force
20 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WUUS52 KTAE 161728
SVRTAE
FLC065-073-161800-
/O.NEW.KTAE.SV.W.0080.180616T1728Z-180616T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
128 PM EDT SAT JUN 16 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  West central Jefferson County in Big Bend of Florida...
  Southeastern Leon County in Big Bend of Florida...

* Until 200 PM EDT.

* At 128 PM EDT, a severe thunderstorm was located 9 miles southeast
  of Tallahassee, moving east at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Tallahassee, Ralford Greenway, Apalachee Regional Park, Cody,
  Chaires, Chaires Crossroads, Waukeenah, Wacissa, Lloyd, Thomas City
  and Capitola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3036 8415 3045 8418 3053 8399 3035 8393
TIME...MOT...LOC 1728Z 261DEG 19KT 3041 8412 

HAIL...<.75IN
WIND...60MPH
 
$$

15-HARRIGAN
1 follow-up statement
784 
WWUS52 KTAE 161748
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
148 PM EDT SAT JUN 16 2018

FLC065-073-161758-
/O.CAN.KTAE.SV.W.0080.000000T0000Z-180616T1800Z/
Jefferson FL-Leon FL-
148 PM EDT SAT JUN 16 2018

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JEFFERSON AND
SOUTHEASTERN LEON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3036 8415 3045 8418 3053 8399 3035 8393
TIME...MOT...LOC 1746Z 261DEG 19KT 3043 8400 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:28 AM EDT, 3 hours earlier.

Area forecast discussion, Jun 16, 10:28 AM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Tallahassee FL
1028 AM EDT Sat Jun 16 2018

.UPDATE...

The forecast for today is in good shape, and updates were not
necessary this morning.

&&

.PREV DISCUSSION [633 AM EDT]...

.NEAR TERM [Through Today]...

In the upper levels a ridge is over the Southeast today. At the
surface a weak stationary boundary or low will be over Central AL
and Central GA. The wet pattern continues today as southerly flow
continues to provide abundant low-level moisture. Precipitable water
is forecast to be slightly above 2 inches today. Scattered showers
and thunderstorms will likely start in the FL Panhandle and SE AL
this morning, then spread eastward throughout the day. A few strong
to severe storms are possible today with CAPE of 2000 to 3000 J/KG.
Highs will be mainly in the upper 80s today due to increased cloud
cover and rain.

.SHORT TERM [Tonight Through Monday]...

Upper level ridging will strengthen across the southeast for the
short term and with the upper level vort max out of the picture
that has helped to enhance convection recently, this will allow
for a downward trend in PoPs Sunday and Monday (20-50%). Showers
and thunderstorms will be diurnally driven and thus the highest
PoPs will be during the afternoon. With a downward trends in PoPs
and moving away from a pattern of the earlier convection, highs
will be able to reach into the lower 90s with the upper 80s along
the coast.

.LONG TERM [Monday Night Through Saturday]...

The upper level ridge will persist through the long term with
mainly southerly flow at the surface continuing to bring Gulf
moisture into the CWA. This moisture combined with the seabreeze
and outflow boundaries will allow for scattered showers and
thunderstorms each day, primarily in the afternoon and evening.
Expect highs in the lower 90s with lows in the lower to mid 70s.

.AVIATION [Through 12Z Sunday]...

Isolated patchy fog and low CIGs will improve shortly after sunrise.
The wet pattern continues today with scattered showers and
thunderstorms mainly in the afternoon hours. VFR conditions are
expected today outside of showers and thunderstorms. Patchy fog and
low CIGs will return late tonight but will likely be isolated.

.MARINE...

Light winds will persist through early next week. Seas will be 2-3
feet with a brief period of 4 feet offshore. There is a slight
chance to chance of showers and thunderstorms each day.

.FIRE WEATHER...

The wet pattern continues today. Low dispersions below 20 are
possible this afternoon and tomorrow afternoon. Patchy fog is
possible in the early morning hours.

.HYDROLOGY...

Widespread rainfall amounts around 1 inch are expected over the
next three days. While these amounts are not significant for the
area, isolated areas of heavy rain will be possible today with any
training from thunderstorms and this may result in localized,
nuisance flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   89  71  91  72  91 /  50  20  30  20  40
Panama City   85  75  87  75  87 /  60  10  20  10  30
Dothan        87  72  90  72  90 /  60  30  30  30  30
Albany        89  73  90  73  91 /  50  30  40  20  40
Valdosta      89  71  90  71  90 /  50  30  40  20  40
Cross City    90  72  91  72  89 /  40  10  30  20  40
Apalachicola  87  75  87  75  88 /  40  10  10  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Harrigan
NEAR TERM...McD
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...McD
MARINE...Fieux
FIRE WEATHER...McD
HYDROLOGY...Fieux

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:33 PM EDTSpecial Weather StatementTAEHolmes42 min
Jun 16, 4:03 PM EDTSpecial Weather StatementTAEGadsden42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.